MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PROV 3F SL IR 70CM NI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PROV 3F SL IR 70CM NI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed and was determined to be use related.One single lumen 3 fr provena powerpicc was returned for evaluation.An initial visual observation showed use residue on the sample, specifically on the suture wings.The ink on the extension leg was observed to be faded.The sample was flushed with a 12 ml syringe of water and was found to be patent to infusion.During infusion, a split between the extension tubing and the luer connector hub was observed.A microscopic observation revealed beach marks and cracks on the break surface, indicating material fatigue.Material fatigue occurs due to cyclic kinking or bending of the tubing which causes gradual microscopic tearing of the material.Possible contributing factors of material fatigue include repetitive manipulation or movement of the tubing, insufficient securement, and repeated kinking/bending of the tubing during catheter use or maintenance.A lot history review (lhr) of rebq2586 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep a pinhole puncture in the device.No other information was reported.No patient harm was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown.One 3 fr single lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue on the sample, specifically on the suture wings.The ink on the extension leg was observed to be faded.The sample was flushed with a 12 ml syringe of water and was found to be patent to infusion.During infusion, a split between the extension tubing and the luer connector hub was observed.A microscopic observation revealed several beach marks and cracks on the break surface, which are suggestive of material fatigue.The tubing material was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.It is likely that the irregular adherence of the extension tubing to the luer connector is a contributing factor to the observed material fatigue; however the root cause of the adherence is currently unknown.A complaint history review found a rise in similar complaints exclusive to this product line which suggests there may be an unknown factor(s) contributing to this event type.Possible contributing factors include cyclic fatigue of the tubing and/or issue with product manufacture, however no evidence supporting a conclusive root cause was determined and consequently the cause of the event is unknown at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown.One 3 fr single lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue on the sample, specifically on the suture wings.The ink on the extension leg was observed to be faded.The sample was flushed with a 12 ml syringe of water and was found to be patent to infusion.During infusion, a split between the extension tubing and the luer connector hub was observed.A microscopic observation revealed several beach marks and cracks on the break surface, which are suggestive of material fatigue.The tubing material was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.It is likely that the irregular adherence of the extension tubing to the luer connector is a contributing factor to the observed material fatigue; however the root cause of the adherence is currently unknown.A complaint history review found a rise in similar complaints exclusive to this product line which suggests there may be an unknown factor(s) contributing to this event type.Possible contributing factors include cyclic fatigue of the tubing and/or issue with product manufacture, however no evidence supporting a conclusive root cause was determined and consequently the cause of the event is unknown at this time.A lot history review (lhr) of rebq2586 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PROV 3F SL IR 70CM NI
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6832768
Report Number3006260740-2017-01448
Device Sequence Number11143629
Product Code LJS
UDI-Device Identifier00801741129971
UDI-Public(01)00801741129971
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Remedial Action Other,Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS3173355
Device Lot NumberREBQ2586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer09/06/2017
12/28/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date09/12/2017
02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1